Register to post messages
I had symptoms that were diagnosed as pouchitis a couple months ago. They were very effectively treated with a 10 day course of Cipro. 2-3 days after I stopped Cipro, symptoms returned, I had labs done and evidently I'm an excellent cultivar of C. Diff. I was immediately put on a 2 week course of Flagyl with moderate results. My last Flagyl was Tuesday bedtime and symptoms have come (literally) roaring back! Currently, my surgeon thinks reaction to the Flagyl is the culprit.
What sort of experience have any of you had with Flagyl causing the significant cramps, discomfort and roaring trots? How long after the last dose has it lasted?
I could use any and all experience, strength and hope!
Dx UC 1980
30+ yrs of asulfsdine, cortenemas, dread pred, 6MP and remicade.
Colectomy with loop ileo June 2011
Takedown Sept 2011
When I live in the solution, the problem goes away.
I'm currently halfway through a course of flagyl and cipro right now. Flagyl hasn't ever caused me cramps or discomfort. I don't know if I'm just lucky but flagyl has never given me a problem. Has your doctor done a scope to rule out cuffitis and maybe take a biopsy of your pouch?
06/10/04-Diagnosed with toxic UC
11/09/04-Total Colectomy with End Ileostomy
10/25/05-One Stage J-Pouch creation with take down
"What doesn't kill you only makes you stronger"
I was on flagyl when I had C. Diff. in my colon, and, yes, I had problems with it, too. In fact, it seemed to increase the bleeding I was having. Plus, every day in the afternoon, I would get terrible pain in my upper back. It was unbearable. I was on Vanco at the same time, but it was the flagyl that caused the problems, as I was on Vanco for the greater part of two years and never had side effects like that from it.
I hope you feel better soon.
The only reaction I have to Flagyl is experiencing a slight case of nausea the entire time I'm on it. I get the dry heaves! When given to me in the hospital, IV, they added some anti-nausea meds. Because I don't really mind losing my appetite for a few days, I don't mind this symptom. As long as I stay hydrated, it is a 14 day diet for me!
I have had very negative reactions to Flagyl. It makes me feel so nauseous and on the verge of vomiting the entire time I am on it. I haven't been on it in years, as my docs always prescribe something different due to my reactions. If it the side effects are worse than what it is meant to treat, I feel it's not worth it and would suggest you ask your physician for an alternative.
Best of luck!
|Powered by Social Strata|